MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Material Protrusion/Extrusion (2979); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil was protruding from the target location requiring additional intervention.An embold fibered 12x20 coil was selected for use to treat a 12mm aneurysm located in a non-tortuous left renal artery.Two embold coils had already been successfully placed in the aneurysm.The 12x20 embold coil was advanced without difficulty and positioned in the aneurysm.The coil was ready to be deployed, however, it would not detach.The physician manipulated the pusher wire back and forth and the coupler was observed past the ro marker band of the renegade stc catheter.The coil appeared to be detached, and the pusher wire and catheter were removed without any difficulty.At this point, a stretched embold coil was seen in the main branch of the renal artery, and the coupler was in the abdominal aorta.A multi-loop snare was used to successfully remove the coil fully intact.A renal angiogram was performed to make sure the renal artery was not compromised from the coil being in the vessel during the time it took to snare the coil.There were no problems observed.The procedure was completed with the two coils that had already been implanted.There were no patient complications.
 
Event or Problem Description
It was reported that the coil was protruding from the target location requiring additional intervention.An embold fibered 12x20 coil was selected for use to treat a 12mm aneurysm located in a non-tortuous left renal artery.Two embold coils had been already successfully placed in the aneurysm.The 12x20 embold coil was advanced without difficulty and positioned in the aneurysm.The coil was ready to be deployed, however, it would not detach.The physician manipulated the pusher wire back and forth and the coupler was observed past the ro marker band of the renegade stc catheter.The coil appeared to be detached, and the pusher wire and catheter were removed without any difficulty.At this point, a stretched embold coil was seen in the main branch of the renal artery, and the coupler was in the abdominal aorta.A multi-loop snare was used to successfully remove the coil fully intact.A renal angiogram was performed to make sure the renal artery was not compromised from the coil being in the vessel during the time it took to snare the coil.There were no problems observed.The procedure was completed with the two coils that had already been implanted.There were no patient complications.
 
Additional Manufacturer Narrative
Device eval by mfr: the product was returned for analysis.Returned product consisted of a embold fibered coil system.Inspection of the device revealed the coil was stretched.The wedge lock, introducer sheath and the entire proximal delivery section was removed at the customer site and was not received.Only the coil was received.Inspection of the device revealed the coil was stretched and still attached to the distal coupler with no coupler damage.Media was returned in the form of a photo.Inspection of the media appears to show the device inside the patient under fluoroscopy with the device stretched outside the target lesion.Media review in conjunction with lab analysis was able to confirm the alleged complaint issue.Inspection of the returned device revealed a stretched coil.The complaint was confirmed for a stretched coil consistent with difficulties advancing or withdrawing the device.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19828410
Report Number2124215-2024-41913
Device Sequence Number12928069
Product Code KRD
UDI-Device Identifier08714729983668
UDI-Public08714729983668
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0029641548
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale
Patient RaceWhite